MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 12MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 12MM; SCREW, FIXATION, BONE
Model Number 02.211.012
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hrs.Reporter is synthes sales consultant.(b)(4).A product investigation was conducted.Visual inspection: 2.7mm va lckng screw slf-tpng with t8 stardrive recess 12mm was returned and received at us cq.Upon visual inspection at us cq, the threads were observed to be stripped under 10x magnification.Functional test: functional testing of the device performed at cq by screwing in the screw into the lateral distal fibula plate that returned along with the device.It is found that the screw holes dva1 and dva3 of the plate are not locking the screws and just keep screws spinning in the locking holes.Thus, the reported complaint condition is confirmed.Dimensional inspection: dimensional inspection of the screw was performed at cq.The diameter of the screw was intended to be ranging from 2.6mm to 2.7mm and it was measured to be 2.65mm and the length of the screw was intended to be ranging from 12.0mm and 12.7mm and it was measured to be 12.46mm which is within specification as per the drawing 2.7mm locking screw self tapping with stardrive recess: 202_206 rev.C document/specification review: investigation conclusion: the complaint was confirmed for the 2.7mm va lckng screw self-tapng with t8 stardrive recess 12mm as the screw is not locking in 2 screw holes dva1 and dva3 of the plate.There was no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that condition was due to rough handling or excessive external forces applied on the device during the usage of the device.Based on the investigation findings, it is determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, while the surgeon was using a variable angle lateral distal fibula plate and placed a variable angle threaded drill guide from the universal small fragment (usf) into the plate and drilled with a 2.0 drill bit for 2.7 variable angle locking screws, two (2) of the holes would not lock and the screws would just spin in the locking hole during open reduction and internal fixation (orif) of the ankle.Total 5 screws were used and would not lock.There was a surgical delay of thirty (30) minutes.Procedure was successfully completed by using a different 2.7/3.5 variable angle lateral distal fibula plate and different screws.No patient consequence.Concomitant device reported: unk - guides/sleeves/aiming: guide (part# unknown, lot# unknown, quantity# 1), unk - drill bits: trauma (part# unknown, lot# unknown, quantity# 1).This report is for one (1) 2.7mm va locking screw 12mm.This is report 2 of 6 for complaint.

Brand Name
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9072235
Report Number2939274-2019-60600
Device Sequence Number3108643
Product Code HWC
UDI-Device Identifier10886982053565
UDI-Public(01)10886982053565
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.012
Device Catalogue Number02.211.012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date09/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;